MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center to report a sample identifier (sid) mismatch failure on the atellica sample handler (sh) prime tube characterization station (tcs).Siemens evaluated the event and generated example barcodes for sid (b)(6) and sid (b)(6) for comparison.The difference between the barcodes appears in only a small portion of the printout and involves a variation in a single bar/space.The barcode label used for sid (b)(6) was read incorrectly by the tcs due to imperfect printing quality and the barcode symbology in use.During re-introduction of the tube, the tcs likely captured a different portion of the barcode and correctly identified the tube as sid (b)(6).The customer uses interleaved 2 of 5 without checksum, which is not a recommended barcode type per auto2-a2 laboratory guidelines and the site planning guide.If interleaved 2 of 5 is used, a checksum must be enabled.Atellica labeling recommends using code 128 and aligns with clsi approved standards, which state that i2of5, codabar, and code 39 should have been replaced with code 128 before (b)(6) 2003.Siemens concluded that the cause of the reported issue is a use error.The instrument is performing as expected with no hardware or software issues.Visual inspection of the tube barcode shows that the customer site is using interleaved 2 of 5 barcode symbology without checksum and a 10-digit length, printed by a third-party barcode printer not affiliated with atellica solution.The printing shows inconsistent quality, with artifacts on the black bars and slight impurities.The barcode misread error resulted from the use of an insecure barcode symbology combined with a weak printout.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that the barcode of the sample with the sample identifier (sid) (b)(6) was read by the atellica sample handler tube characterization station (tcs) as sid (b)(6) causing a sample identifier (sid) mismatch failure.The customer noticed 2 different sets of results for patient with sid (b)(6).There were 3 minutes between the 2 results using different rack numbers and position records.Sample id (b)(6), first results from line 1 were correct.Second set of results 3 min later from line 2 were not correct and from a different patient with sid (b)(6).There are no known reports of patient intervention or adverse health consequences due to the sid mismatch failure.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
kristin kehyaian
511 benedict ave.
tarrytown, NY 10591
9148267101
MDR Report Key24363209
Report Number2432235-2026-00052
Device Sequence Number10200676
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public(01)00630414002439
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown